MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0701-XTW
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Dyspnea (1816); Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6)2021, a mitraclip procedure was performed to treat mitral regurgitation grade 4.A xtw (lot: 00718u307) was implanted successfully, reducing mr to grade 2.Four weeks after the procedure, mr was recurrent grade 4 due to a torn posterior leaflet.The clip remained securely attached to the anterior leaflet.No intervention was performed at the time.On (b)(6)2024, a mitraclip re-intervention was performed to treat severe degenerative mitral regurgitation causing severe dyspnea.The original original xtw clip (00718u307) was attached to the anterior leaflet but there was a small amount of posterior leaflet grasped.A ntw mitraclip (lot; 31108r1106) was attempted to be implanted.After multiple unsuccessful attempts at grasping and capturing the leaflets, the clip was removed.A replacement xtw (lot: 31113r1022) was implanted successfully lateral to the original xtw clip (00718u307).The procedure ended with mr reduced to grade 2.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.Additionally, a review of the complaint history did not indicate a lot-specific product issue.All available information was investigated, and a cause for the reported migration (partial clip movement) cannot be determined.Additionally, a cause for the unspecified tissue injury resulting in recurrent mitral valve insufficiency/regurgitation (mr) cannot be determined.Dyspnea; however, is a cascading effect of the recurrent mr.Mitral regurgitation, tissue damage/injur and dyspnea are known possible complications associated with mitraclip procedures.Unexpected medical intervention and hospitalization were a result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design or labeling.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19068026
Report Number2135147-2024-01603
Device Sequence Number20004341
Product Code NKM
UDI-Device Identifier08717648231001
UDI-Public(01)08717648231001(17)210720(10)00718U307
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2021
Device Catalogue NumberCDS0701-XTW
Device Lot Number00718U307
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR
Patient SexFemale
Patient Weight66 KG